Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 101, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 12, 2017, 7:44 AM CDT for Lancaster County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2017, 7:44 AM CDT (12:44 UTC)
- Expired
- Jun 12, 2017, 8:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 79 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
151 WUUS53 KOAX 121244 SVROAX NEC109-121315- /O.NEW.KOAX.SV.W.0101.170612T1244Z-170612T1315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Omaha/Valley Nebraska 744 AM CDT MON JUN 12 2017 The National Weather Service in Omaha has issued a * Severe Thunderstorm Warning for... Southern Lancaster County in southeastern Nebraska... * Until 815 AM CDT * At 744 AM CDT, a severe thunderstorm was located over Hickman, or 12 miles south of Lincoln, moving east at 15 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Southern Lincoln, Hickman, Bennet, Panama, Roca, Denton, Sprague, Stagecoach State Recreation Area, Wagon Train State Recreation Area, Conestoga State Recreation Area and Bluestem State Recreation Area. This includes the following highways... Highway 2 IN Nebraska between mile markers 466 and 469. Highway 77 IN Nebraska between mile markers 45 and 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4056 9682 4080 9688 4080 9652 4057 9647 TIME...MOT...LOC 1244Z 255DEG 13KT 4063 9666 HAIL...1.25IN WIND...<50MPH $$ MAYES
2 follow-up statements
706 WWUS53 KOAX 121256 SVSOAX Severe Weather Statement National Weather Service Omaha/Valley Nebraska 756 AM CDT MON JUN 12 2017 NEC109-121315- /O.CON.KOAX.SV.W.0101.000000T0000Z-170612T1315Z/ Lancaster NE- 756 AM CDT MON JUN 12 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR SOUTHERN LANCASTER COUNTY... At 756 AM CDT, a severe thunderstorm was located over Hickman, or 12 miles south of Lincoln, moving east at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Southern Lincoln, Hickman, Bennet, Panama, Roca, Denton, Sprague, Stagecoach State Recreation Area, Wagon Train State Recreation Area, Conestoga State Recreation Area and Bluestem State Recreation Area. This includes the following highways... Highway 2 IN Nebraska between mile markers 466 and 469. Highway 77 IN Nebraska between mile markers 45 and 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4056 9682 4080 9688 4080 9652 4057 9647 TIME...MOT...LOC 1256Z 255DEG 13KT 4064 9660 HAIL...1.00IN WIND...<50MPH $$ MAYES
040
WWUS53 KOAX 121313
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
813 AM CDT MON JUN 12 2017
NEC109-121323-
/O.EXP.KOAX.SV.W.0101.000000T0000Z-170612T1315Z/
Lancaster NE-
813 AM CDT MON JUN 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LANCASTER COUNTY WILL
EXPIRE AT 815 AM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However, small
hail is still possible with this thunderstorm.
LAT...LON 4056 9682 4080 9688 4080 9652 4057 9647
TIME...MOT...LOC 1313Z 255DEG 13KT 4066 9652
$$
MAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:19 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 12, 6:19 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 619 AM CDT Mon Jun 12 2017 .SHORT TERM...(Today through Wednesday) Issued at 249 AM CDT Mon Jun 12 2017 Satellite-derived PW imagery and 00z upper-air data indicate a plume of robust low-level moisture situated along a stalled baroclinic zone from the mid MO Valley into upper Midwest. The southern/southwest extension of this moisture is surmounted by a pronounced EML and associated capping inversion as depicted by 00z soundings. Early-morning water vapor imagery indicates a weak mid-level perturbation over the central High Plains which will likely weaken as it continues northeast within a broader area of building mid-level heights. Given the strong cap and generally weak forcing, it is no surprise that considerable variability exists in model guidance (both explicit and parameterized) with respect to thunderstorm potential through this afternoon. We will maintain slight-chance PoPs along the surface front lifting north through northeast NE today, and acknowledge the potential for isolated severe weather conditional on storm initiation and sustenance. The 00z models remain consistent in depicting the progression of an upper low into the northern High Plains on Tuesday, while a trailing vorticity lobe pivots across the mid MO Valley. In the low levels, a trough or dryline-type boundary will advance across NE, likely serving as the focus for thunderstorm development across our area by late afternoon or early evening. Rich low-level moisture collocated with steep lapse rates and a vertically veering wind profile will favor severe storms, including supercells, with all hazards possible. Please see the latest SPC Day 2 Convective Outlook for additional guidance. Showers and thunderstorms will remain possible Tuesday night into Wednesday along and ahead of the surface front edging east through the forecast area. As far as temperatures are concerned, the hot weather will continue into at least mid week with afternoon readings in the mid 80s to lower to mid 90s. Yesterday's record warm low temperature of 72 degrees at Norfolk was broken (73), and it's possible we could see a repeat performance for the 12th. .LONG TERM...(Wednesday night through Sunday) Issued at 249 AM CDT Mon Jun 12 2017 The mid-level low over the northern High Plains at the beginning of the long-term forecast period is expected to drift north into central Canada before accelerating northeast toward Hudson Bay this weekend. This will result in initially zonal mid-level flow across the mid MO Valley which will transition to northwesterly by late this week into the coming weekend. In the low levels, we will see a residual surface boundary lingering in the area during the Wed-Fri time frame, prior to a more substantial cool front moving through the mid MO Valley on Fri or Sat. By Sun into Mon, we begin to see growing spread amongst model guidance with respect to the evolution of the surface pattern. As far as sensible weather is concerned, it appears that we will see slightly cooler temperatures this weekend with periodic chances for showers and thunderstorms through much of the long- term period. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 619 AM CDT Mon Jun 12 2017 A cluster of strong to severe storms has recently developed near KLNK, immediately downstream from a weak mid-level impulse translating through the central Plains. These storms are removed from the primary surface boundary, and model guidance has not handled this situation well at all. As such, confidence remains low on the areal coverage of thunderstorms today. Otherwise, expect winds to increase from the south with periods of MVFR ceilings. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Mead LONG TERM...Mead AVIATION...Mead
Hazardous weather outlook, Jun 12, 5:10 AM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 510 AM CDT Mon Jun 12 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-130015- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 510 AM CDT Mon Jun 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT Isolated strong to severe storms will be possible today, mainly north of I-80. Hail and locally damaging wind gusts will be the primary hazards. Otherwise, expect another hot day with heat index values rising into the 95 to 100 degree range by afternoon. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY An upper-air disturbance and associated surface front will move into the region on Tuesday, providing the focus for thunderstorms during the late afternoon into evening hours. Conditions will be favorable for severe weather in the form of large hail, damaging winds, localized flooding and perhaps a few tornadoes. Isolated to scattered thunderstorms will remain a possibility from Wednesday into the weekend. No organized severe weather is currently anticipated during that time frame. .SPOTTER INFORMATION STATEMENT... Spotters should not be needed today or tonight.
In the hours before
Local storm report, Jun 12, 6:48 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
648 AM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM HAIL 2 W LINCOLN 40.81N 96.73W
06/12/2017 E1.00 INCH LANCASTER NE PUBLIC
CONSTANT HAIL FOR ABOUT THE LAST HOUR BUT INCREASED IN
SIZE A FEW MIN AGO. REPORT VIA TWITTER.
&&
BMAYESLocal storm report, Jun 12, 7:03 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
703 AM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN LINCOLN 40.82N 96.69W
06/12/2017 M2.20 INCH LANCASTER NE ASOS
&&
BRANDLocal storm report, Jun 12, 7:12 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
712 AM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM HEAVY RAIN 6 WNW LINCOLN 40.85N 96.79W
06/12/2017 M2.19 INCH LANCASTER NE COCORAHS
&&
MEADLocal storm report, Jun 12, 7:15 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
715 AM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM HAIL 4 ENE PAWNEE STATE RECR 40.87N 96.82W
06/12/2017 E2.00 INCH LANCASTER NE PUBLIC
REPORT VIA MPING
&&
BMAYESSpecial weather statement, Jun 12, 7:30 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
730 AM CDT MON JUN 12 2017
NEZ043-044-050-051-121315-
Saunders NE-Butler NE-Colfax NE-Dodge NE-
730 AM CDT MON JUN 12 2017
...Significant Weather Advisory for EAST CENTRAL COLFAX...
SOUTHWESTERN DODGE...NORTHEASTERN BUTLER AND NORTHWESTERN SAUNDERS
COUNTIES UNTIL 815 AM CDT...
At 729 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of North Bend, or 27 miles east of Columbus, moving
northeast at 15 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
North Bend, Prague, Morse Bluff, Rogers, Linwood and 7 Miles North Of
North Bend.
This includes Highway 30 IN Nebraska between mile markers 402 and
420.
LAT...LON 4129 9680 4138 9697 4161 9688 4165 9678
4160 9659 4149 9656
TIME...MOT...LOC 1229Z 206DEG 12KT 4140 9684
MAYESLocal storm report, Jun 12, 7:32 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
732 AM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM HAIL 4 SSW LINCOLN 40.76N 96.70W
06/12/2017 E1.00 INCH LANCASTER NE PUBLIC
REPORTED VIA MPING
&&
BMAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:59 AM CDT | Special Weather Statement | OAX | Lancaster | 46 min |
| Jun 12, 5:16 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 29 min |
| Jun 12, 5:42 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 33 min |
| Jun 12, 6:11 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
| Jun 12, 6:41 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
| Jun 12, 7:11 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
| Jun 12, 7:30 AM CDT | Special Weather Statement | OAX | Dodge | 45 min |
| Jun 12, 7:34 AM CDT | Flash Flood Warning | OAX | Lancaster | 3 hr |
| Jun 12, 8:16 AM CDT | Special Weather Statement | OAX | Lancaster | 44 min |
| Jun 12, 8:25 AM CDT | Special Weather Statement | OAX | Cass, Otoe, Sarpy | 50 min |
| Jun 12, 8:36 AM CDT | Special Weather Statement | OAX | Lancaster | 39 min |
| Jun 12, 8:43 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe, Sarpy | 47 min |
| Jun 12, 8:49 AM CDT | Special Weather Statement | OAX | Butler | 41 min |
| Jun 12, 8:56 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 49 min |
| Jun 12, 9:30 AM CDT | Special Weather Statement | OAX | Platte | 45 min |
| Jun 12, 11:49 AM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 41 min |
| Jun 12, 12:21 PM CDT | Special Weather Statement | OAX | Gage, Pawnee | 39 min |
| Jun 12, 1:12 PM CDT | Special Weather Statement | OAX | Cass, Johnson, Nemaha, Otoe | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.